Results 1 to 4 of 4

Thread: plaquenil

  1. #1
    Join Date
    Jun 2007
    Location
    Fort Worth Texas
    Posts
    2
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default plaquenil

    I don't remember when i start plaquenil i've been taking it regularly though since i started it ....and i don't know if i'm the only one but i have felt depressed for a month i didn't know if it is from the medication or not
    i have hot flashes real bad as a side effect and dizziness
    am i the only one?

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,708
    Blog Entries
    9
    Thanks
    1,572
    Thanked 918 Times in 581 Posts

    Default

    Hi Legacyfive2002 :lol:
    Depression is not a side effect of plaquenil. However, it is a real symptom of Lupus. The side effects of plaquenil are as follows:
    Nausea, vomiting, stomach upset, cramps, loss of appetite, diarrhea, tiredness, weakness or headache may occur until your body adjusts to the medication. If these effects continue or become bothersome, inform your doctor. Notify your doctor if you develop: vision changes (such as blurred vision, trouble seeing at night or problems focusing clearly), ringing in the ears, difficulty hearing. In the unlikely event you have an allergic reaction to Plaquenil, seek immediate medical attention. Symptoms of an allergic reaction include: rash, itching, swelling, dizziness, breathing trouble. If you notice other effects not listed above, contact your doctor or pharmacist.

    Lupus is associated with several negative psychological outcomes, including depression. Most Lupus patients do experience some degree of depression, anxiety, and feelings of helplessness. Many factors come into play when it comes to why people with Lupus experience depression at such high rates. Many of us with Lupus often feel alone in our suffering (one of the reasons for this forum is to help to alleviate some of those feelings of lonliness). Many of us have to deal with friends, family, doctors, employers, co-workers who question the legitimacy of disease and how it affects us. Given the impact that having a chronic illness can have on the quality of life, it is no surprise that people with Lupus also experience significant depression or anxiety. Living daily with severe chronic pain, a lack of emotional support and sleep disturbances (which is ccommon with Lupus) contributes heavily to the depression that we suffer. People with Lupus and depression are usually more thant just sad. Our feelings of depression linger, affecting our work and our social life, as well as our sleep and our concentration.
    The depression that we suffer also has clinical causes. Doctors feel that the antiautobodies produced by Lupus contributes to our depression. Researchers have been able induce depression in mice by injecting them with autoantibodies from lupus patients. The study confirms that the source of the behavioural changes associated with lupus, also has clinical manifestations. Autoantibodies are a class of antibodies produced naturally by the immune system that attack the bodyís own proteins. Scientists took one such autoantibody found in lupus patients and injected it into healthy mice. They assessed the behaviour of the mice with a swimming test. The mice showed symptoms of depression after injection. But long term treatment with an anti-depressant, fluoxetine, reduced the symptoms of depression. The results show that dysfunction in the central nervous system, caused by the autoantibody, leads to depression in lupus patients.
    Also, Lupus patients who experience depression begin to feel hopeless. With a lowered self-esteem, our depression distorts our thinking and interferes with our day-to-day routine.
    Perhpas you should speak to your doctor about your depression so that he/she can refer you to a counsleor, psychiatrist or psychologist to help you learn some coping strategies for dealing with your Lupus and your depression. Also, your physician might also prescribe antidepressant medications. The right choice of drugs may have a positive influence on your mood and can also help with your pain perception (reducing chronic pain) and insomnia.
    Lupus patients who have clinical depression often experience a lingering sadness that is not healthy. Our feelings of depression are associated with feelings of hopelessness, fatigue, loss of interest in entertainment, loss of appetite, continual pain, and no enthusiasm for living.
    While itís natural to grieve about future hopes and dreams that may have been dashed upon developing Lupus, itís important to adequately and safely address this depression so that you can improve your quality of life.

    I wish you the very best, please let us know what your doctor says

    Peace and Blessings
    Saysusie

  3. #3
    Join Date
    Jul 2007
    Location
    Australia
    Posts
    6
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi, my Dr told me that plaquenil can make you depressed but it is very rare. I suffer with depression ,but when i start on plaquenil it gets worse !

  4. #4
    Join Date
    Apr 2007
    Location
    Biloxi, MS
    Posts
    18
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Depression

    I'm 52 and have never had any health issues until I got blind-sided by Lupu. I was diagnoses last April, though my problems began November 2006. If I have a day with no pain I feel hopeful...but if I go more than five days with no relief all I can do is cry. I went to my doctor the other day and he suggested I take a low dose of anti-depressant...he gave me Lexapro. I don't like what I've seen about it on the internet, mostly because it makes some people gain weight, but what I did like was that many of the ariticles I read said it has less side-effects than any of the other older anti-depressants. I took the first pill yesterday and it made me a bit nauseous and I had half a headache. Took one today and I had only a fleeting minute of feeling sick and no headache. I guess I continue on and see if it helps.

    Please don't suffer if you feel depressed...ask for something mild. We deal with enough with this disease.

    you are in my prayers.

    Cathy

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •